Inferential confidence intervals for fuzzy analysis of teaching satisfaction
Donata Marasini,
Piero Quatto and
Enrico Ripamonti ()
Additional contact information
Donata Marasini: Università degli Studi di Milano-Bicocca
Piero Quatto: Università degli Studi di Milano-Bicocca
Enrico Ripamonti: Università degli Studi di Milano-Bicocca
Quality & Quantity: International Journal of Methodology, 2017, vol. 51, issue 4, No 5, 1513-1529
Abstract:
Abstract Fuzzy sets are an extension of classical sets, used to mathematically model indefinite concepts, such as that of customer satisfaction. This is obtained by introducing a membership function expressing the degree of membership of the elements to a set. Intuitionistic fuzzy sets represent an extension of the theory of fuzzy sets, in which also a suitable non-membership function is defined. In this paper we aim at quantifying a latent construct, namely satisfaction, using fuzzy sets and intuitionistic fuzzy sets. We put forth a general evaluation method: first, we introduce a fuzzy satisfaction index to obtain membership values. Second, inferential confidence intervals (ICI), calculated through Bootstrap-t and percentile procedures, are used to assess the uncertainty underpinning membership and non-membership estimates. Third, we address the problem of optimal and multiple ICI, as well as their generalization through p values and q-values. In particular, we consider the problem of analyzing the responses to evaluation questionnaires. We apply this new method to a national program of evaluation of University courses and we discuss our framework in comparison with other evaluation techniques.
Keywords: Fuzzy sets; Intuitionistic fuzzy sets; Teaching evaluation; Bootstrap methods; Inferential confidence intervals; Satisfaction indices; Positive false discovery rate (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://link.springer.com/10.1007/s11135-016-0349-7 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:qualqt:v:51:y:2017:i:4:d:10.1007_s11135-016-0349-7
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/11135
DOI: 10.1007/s11135-016-0349-7
Access Statistics for this article
Quality & Quantity: International Journal of Methodology is currently edited by Vittorio Capecchi
More articles in Quality & Quantity: International Journal of Methodology from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().